Korean J. Math.  Vol 24, No 3 (2016)  pp.307-317
DOI: https://doi.org/10.11568/kjm.2016.24.3.307

On NI and quasi-NI rings

Dong Hwa Kim, Seung Ick Lee, Yang Lee, Sang Jo Yun


Let $R$ be a ring. It is well-known that $R$ is {\it NI} if and only if $\sum_{i=0}^nRa_iR$ is a nil ideal of $R$ whenever a polynomial $\sum_{i=0}^na_ix^i$ is nilpotent, where $x$ is an indeterminate over $R$. We consider a condition which is similar to the preceding one:
$\sum_{i=0}^nRa_iR$ contains a nonzero nil ideal of $R$ whenever $\sum_{i=0}^na_ix^i$ over $R$ is nilpotent. A ring will be said to be {\it quasi-NI} if it satisfies this condition. The structure of quasi-NI rings is observed, and various examples are given to situations which raised naturally in the process.


quasi-NI ring, NI ring, polynomial ring, matrix ring

Subject classification

16D25, 16N40, 16S36


This work was supported by 2-year Research Grant of Pusan National University.

Full Text:



G.F. Birkenmeier, J.Y. Kim and J.K. Park, A connection between weak regularity and the simplicity of prime factor rings, Proc. Amer. Math. Soc. 122 (1994), 53–58. (Google Scholar)

J.L. Dorroh, Concerning adjunctins to algebras, Bull. Amer. Math. Soc. 38 (1932), 85–88. (Google Scholar)

K.R. Goodearl, Von Neumann Regular Rings, Pitman, London, 1979. (Google Scholar)

D. Handelman and J. Lawrence, Strongly prime rings, Tran. Amer. Math. Soc. 211 (1975), 209–223. (Google Scholar)

C.Y. Hong and T.K. Kwak, On minimal strongly prime ideals, Comm. Algebra 28 (2000), 4867–4878. (Google Scholar)

C. Huh, H.K. Kim and Y. Lee, On rings whose strongly prime ideals are completely prime, Comm. Algebra 26 (1998), 595–600. (Google Scholar)

C. Huh, C.I. Lee and Y. Lee, On rings whose strongly prime ideals aAre completely prime, Algebra Colloq. 17 (2010), 283–294. (Google Scholar)

S.U. Hwang, Y.C. Jeon and Y. Lee, Structure and topological conditions of NI rings, J. Algebra 302 (2006), 186–199. (Google Scholar)

Y.C. Jeon, H.K. Kim, Y. Lee and J.S. Yoon, On weak Armendariz rings, Bull. Korean Math. Soc. 46 (2009), 135–146. (Google Scholar)

N.K. Kim, Y. Lee and S.J. Ryu, An ascending chain condition on Wedderburn radicals, Comm. Algebra 34 (2006), 37–50. (Google Scholar)

J. Lambek, On the representation of modules by sheaves of factor modules, Canad. Math. Bull. 14 (1971), 359–368. (Google Scholar)

G. Marks, On 2-primal Ore extensions, Comm. Algebra 29 (2001), 2113–2123. (Google Scholar)

L.H. Rowen, Ring Theory, Academic Press, San Diego (1991). (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr